Alert archive / Ohio / River Flood Watches in 2011
River Flood Watch 33, NWS Northern Indiana
NWS Northern Indiana issued this river flood watch at Apr 25, 2011, 10:04 PM EDT for Putnam County, Ohio. It took effect at Apr 27, 2011, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 25, 2011, 10:04 PM EDT (02:04 UTC)
- In effect from
- Apr 27, 2011, 2:00 AM EDT
- Expired
- Apr 26, 2011, 5:46 PM EDT
- In force
- Issued by
- NWS Northern Indiana
- Flood severity
- None
County Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 136 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blanchard River at Ottawa (OTTO1). The gauge peaked at 23.51 ft at Apr 27, 2011, 5:00 PM EDT.
- Action stage
- 20 ft
- Minor stage
- 23 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04189260, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood watch went out at Apr 25, 9:31 PM EDT, 33 minutes earlier.
Area forecast discussion, Apr 25, 9:31 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
931 PM EDT MON APR 25 2011
.UPDATE...
UPSTREAM MCS OVER SOUTHERN IL WILL CONTINUE TO ADVECT NORTHEAST
OVERNIGHT...WITH NEW CELL DEVELOPMENT LIKELY BEING ACCENTUATED BY
A DEVELOPING LLJ. H7 HEIGHTS WOULD SUPPORT ADVECTION OF ANY
UPSTREAM MCV/S INTO THE CENTER OF THE FA...WITH THE NOSE OF THE
LLJ SETTING UP OVER CENTRAL OR EASTERN AREAS. PROFILER VAD DATA
CONFIRMS BACKING/INCREASING LL WINDS IN THE VICINITY OF THE
ADVECTING MCS...WHICH RAISES THE CONCERN FOR CELL TRAINING...GIVEN
STEEPENING H9 TO H7 LAPSE RATES. ROBUST THETA-E ADV WITH A 50-70
KNOT LLJ ALONG AND NW OF THE SFC WARM FRONT WILL SUPPORT THE
POTENTIAL FOR 1-2 INCHES OR MORE IN AREAS ALREADY INUNDATED WITH
SATURATED SOILS...AND CREEKS AND STREAMS NEAR BANKFULL. HPC
EXCESSIVE RAINFALL PROGS A MODERATE THREAT FOR FOR EXCEEDING
FFG...WHICH IS APPROX 1.5 INCHES FOR MUCH OF THE SE HALF OF THE
FA. HENCE HAVE ISSUED A FLASH FLOOD WATCH FOR THE SE HALF. HAVE
ALSO TWEAKED TEMPS/WINDS/AND POPS/WX.
&&
.PREV DISCUSSION... /ISSUED 829 PM EDT MON APR 25 2011/
AVIATION.../00Z TAFS/
POTENT UPPER LEVEL IMPULSE WILL SUPPORT RAPID ADVECTION OF A SFC
LOW INTO THE GREAT LAKES REGION OVERNIGHT...WITH A STRONG LLJ
SUPPORTING AMPLE THETA-E ADV INTO THE AREA. THIS WILL SUPPORT A
PERIOD OF SHRA AND EVENTUAL TS...WITH A HEAVY RAIN THREAT OVER THE
SE HALF. MVFR/IFR CONDITIONS WILL HOLD THROUGH MUCH OF THE
PERIOD...WITH AN EVENTUAL TREND TO VFR CONDITIONS BY LATE TUES
MORNING. STRONG SFC WINDS WILL DEVELOP TUE AFTERNOON GIVEN
THE PRESSURE GRADIENT IN PLACE WITH DEEP MIXING. WIND GUSTS TO 40
KNOTS WILL BE POSSIBLE...ESP OVER THE EASTERN HALF WHERE THE
DEEPEST MIXING IS EXPECTED.
PREV DISCUSSION... /ISSUED 416 PM EDT MON APR 25 2011/
SHORT TERM...
12Z MODEL GUIDANCE CONTS TO OFFER A DICHOTOMY OF SOLUTIONS...ONE WET
AND ANOTHER NOT SO WET. BUT AS ELUDED TO IN PREV DISCUSSIONS...
PERSISTENT COMPOSITE OUTFLW BNDRY ORIENTED THROUGH THE OH/LWR MS
VALLEY CONTS TO FORCE EPISODIC CONVN WITHIN NOSE OF DEEPEST LLJ
INDUCED MSTR FLUX ALG NRN EDGE OF GREATER LL THETA-E RTN OF GOMEX
AND SHLD CONFINE MOST SIG QPF THROUGH THIS PD THROUGH DOWNSTATE
IL/IN/OH.
HWVR EJECTION OF VIGOROUS SW DISTURBANCE AND ATTENDANT SFC CYCLONE
OUT OF THE SRN PLAINS AND INTO THE WRN GREAT LAKES LT TONIGHT WILL
ALLOW WMFNTL BNDRY TO CONCURRENTLY MIX NWD IN TANDEM W/DEEPENING
SRLY FLW PUSH. THUS A PD OF CONVN ALG NWD RTNG WMFNT AND AHD OF
EJECTING MID LVL TROUGH CERTAINLY FVRD YET PREDICATED ON MODEL
ASSERTION OF STG LLJ AND LL THETA-E BURST TRANSLATING NWD OVERNIGHT.
MUCH GREATER UNCERTAINTY ARISES WITHIN WARM SECTOR OF INTENSE SFC
CYCLONE TUE. SOME HIGHRES INDICATORS SIGNAL CONVN REDVLG ALG WK SFC
TROUGH BY EARLY AFTN WITHIN INCREASINGLY BUYOANT SFC BASED
AIRMASS...HWVR GENERAL HGT RISES ALOFT IN THE AFTN IN WAKE OF LEAD
SW AND LACK OF A DEEPLY FORCED TRIGGER WOULD ARGUE OTHERWISE. THUS
GIVEN THE DRAMATIC PLUNGE IN MOS DERIVED POPS FEEL ITS BEST TO BACK
CONSIDERABLY AND CONFINE SLIGHTLY HIGHGER GRADED POPS INVOF
OF SFC TROUGH TUE AFTN.
OTHERWISE LEAD SFC CYCLONE FILLS RAPIDLY TUE NIGHT AHD OF PHASING
SECONDARY SW DISTURBANCE LIFTING OUT OF OK LT TUE NIGHT. WKNG LL FLW
UNDERNEATH MOD HGT RISES ALOFT SUGGEST LTL SPRT FOR SHRA UNTIL WED
AND WILL CUT POPS ACCORDINGLY.
LONG TERM...WEDNESDAY THROUGH MONDAY
AN EJECTING NEGATIVELY TILTED SHORTWAVE TROUGH AND DOWNSTREAM
ADVANCEMENT OF THE EASTERN PACIFIC JET THROUGH THE BASE OF THE
LONGWAVE TROUGH WILL HELP CARVE OUT AN UPPER LEVEL LOW OVER THE
UPPER MIDWEST BY TUESDAY/WEDNESDAY. A SECONDARY MID LEVEL IMPULSE
WILL PIVOT NEWD INTO THE OH VALLEY AND SRN GREAT LAKES UNDERNEATH
THIS FEATURE WEDNESDAY INTO WEDNESDAY EVENING. ASSOCIATED HEIGHT
FALLS...DPVA...AND INCREASING UPPER LEVEL DIFFLUENCE AHEAD OF THE
SHARPENING MID LVL TROUGH AXIS WILL SUPPORT SFC CYCLOGENESIS...WITH
A MODEL CONSENSUS TRACK NORTH THROUGH OUR CWA DURING THIS TIME. THE
RESULT WILL LIKELY BE A BLOSSOMING AREA OF DEFORMATION RAIN THAT
WILL IMPACT THE FA WEDNESDAY INTO WEDNESDAY EVENING. NO CHANGES TO
INHERITED LIKELY POPS...HIGHEST EAST...AS THERE STILL IS A LITTLE
VARIABILITY IN THE TRACK/SPEED OF THIS WAVE. LOCALIZED RAINFALL
AMOUNTS IN EXCESS OF 1 INCH WILL BE POSSIBLE DUE TO A POTENTIAL
CONVECTIVE ELEMENT. THIS WOULD FURTHER EXACERBATE ANY RIVER
FLOODING. WILL CONTINUE TO HIGHLIGHT THIS THREAT IN THE HWO AND ESF.
MEDIUM RANGE MODEL GUIDANCE HAS REMAINED IN RELATIVELY GOOD
AGREEMENT IN STRATOCU LINGERING ACROSS THE AREA THURSDAY INTO
THURSDAY NIGHT BEHIND THIS SYSTEM. THIS LINGERING LOW LEVEL
MOISTURE...POTENTIAL WEAK INSTABILITY PROVIDED FROM THE SYSTEM
THERMAL TROUGH...AND LIFT ASSOCIATED WITH A VORT MAX THAT WILL
FUJIWHARA SEWD INTO THE SRN GREAT LAKES SHOULD ALSO SUPPORT ISO/SCT
SHOWERS/DRIZZLE. OPTED TO CONTINUE WITH CHC POPS FOR NOW. SHORTWAVE
RIDGING IS ANTICIPATED FRIDAY INTO SATURDAY MORNING. THE RESULTING
SUBSIDENCE AND WARMING ALOFT WILL LIKELY LEAD TO A BRIEF BREAK FROM
THE WET WX AND WARMING TEMPS.
GLANCE THROUGH OF DPROG/DT SHOWS PLENTY OF VARIABILITY WRT
TIMING/LOCATION/INTENSITY OF THE NEXT LONGWAVE UPPER TROUGH TO EJECT
INTO THE CENTRAL CONUS BY LATE SATURDAY/SUNDAY. THE SLOWER...MORE
ECWMF LIKE...EVOLUTION HAS BEEN FAVORED AND WILL CONTINUE TO FAVOR
IT HERE GIVEN SLOWER RECENT TRENDS AND BETTER VERIFICATION. THE
ECMWF CONTINUES TO HAVE ADDITIONAL ENERGY DIGGING THROUGH THE BASE
OF THE TROUGH. THIS SUPPORTS MORE IMPRESSIVE MOISTURE RETURN AND
CHANCES FOR RAIN LINGERING INTO SUNDAY AND SUNDAY NIGHT WHEN
COMPARED TO THE MORE PROGRESSIVE POSITIVELY TILTED UPPER TROUGH OF
THE GFS/GEFS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH FROM 1 AM EDT TUESDAY THROUGH TUESDAY MORNING
FOR INZ008-009-016>018-023>027-032>034.
MI...NONE.
OH...FLASH FLOOD WATCH FROM 1 AM EDT TUESDAY THROUGH TUESDAY MORNING
FOR OHZ001-002-004-005-015-016-024-025.
LM...SMALL CRAFT ADVISORY FROM 2 AM TO 11 PM EDT TUESDAY FOR LMZ043-
046.
&&
SHORT TERM...T
LONG TERM...STEINWEDEL
AVIATION...JC
UPDATE...JCHazardous weather outlook, Apr 25, 4:08 PM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 408 PM EDT MON APR 25 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-262015- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 408 PM EDT MON APR 25 2011 /308 PM CDT MON APR 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT FLOODING WILL CONTINUE TONIGHT ALONG PORTIONS OF THE WABASH...TIFFIN...AND ST. JOSEPH OHIO RIVERS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS EVENING AND OVERNIGHT. SEVERE WEATHER IS NOT EXPECTED. HOWEVER...LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT WHICH MAY POSE A THREAT OF FLOODING...ESPECIALLY ACROSS AREAS THAT RECEIVED HEAVY RAINFALL LAST WEEK WHERE SOILS ARE SATURATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COUPLE OF MORE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY. RIVER FLOODING WILL ALSO BECOME MORE LIKELY DUE TO THE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS AND ALREADY ELEVATED RIVER LEVELS FOR MANY LOCATIONS. SOME OF THE THUNDERSTORMS TUESDAY AFTERNOON AND TUESDAY EVENING MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-262015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 408 PM EDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT. A SMALL CRAFT ADVISORY GOES INTO EFFECT TONIGHT AT 2 AM EDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED TUESDAY INTO TUESDAY EVENING...AND THEN AGAIN WEDNESDAY NIGHT INTO THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:02 PM EDT | Flash Flood Watch | IWX | Adams, Allen, Blackford, DeKalb, Grant, Huntington and 6 more | 7 hr |
| Apr 25, 9:54 PM EDT | River Flood Warning | IWX | Allen | 6 days |
| Apr 25, 9:54 PM EDT | River Flood Warning | IWX | Adams, Allen | 6 days |
| Apr 26, 12:18 PM EDT | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 9 days |
| Apr 26, 1:44 PM EDT | River Flood Watch | IWX | Carroll, White | 35 hr |
| Apr 26, 3:22 PM EDT | Flash Flood Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 37 hr |
| Apr 26, 4:30 PM EDT | Special Weather Statement | IWX | Pulaski | 30 min |
| Apr 26, 5:00 PM EDT | Special Weather Statement | IWX | Pulaski | 30 min |
| Apr 26, 5:12 PM EDT | Special Weather Statement | IWX | LaPorte | 33 min |
| Apr 26, 5:18 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 42 min |
| Apr 26, 5:31 PM EDT | Special Weather Statement | IWX | Marshall | 29 min |
| Apr 26, 5:43 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall | 32 min |
| Apr 26, 6:14 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 20 min |
| Apr 26, 7:24 PM EDT | Special Weather Statement | IWX | Pulaski | 36 min |
| Apr 25, 9:54 PM EDT | River Flood Warning | IWX | Defiance, Henry | 6 days |
| Apr 25, 9:54 PM EDT | River Flood Warning | IWX | Williams | 48 hr |
| Apr 25, 9:54 PM EDT | River Flood Warning | IWX | Allen, Paulding, Putnam | 62 hr |
| Apr 26, 5:48 PM EDT | River Flood Warning | IWX | Putnam | 52 hr |
| Apr 26, 5:57 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 38 min |
| Apr 26, 6:00 PM EDT | Special Weather Statement | IWX | Van Buren | 15 min |
| Apr 26, 7:38 PM EDT | Special Weather Statement | IWX | Cass | 37 min |
Nearby
River Flood Watches in Ohio, 2011Every river flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.